International Journal of Fisheries and Aquatic Studies

Volume 2, Issue 5, 2015


Morphometric characters and meristic Counts of a Fish, Crossocheilus latius latius (Hamilton-Buchanan) from Ranjit Sagar Wetland, India


Author(s): Onkar Singh Brraich, Saima Akhter

Abstract: Morphometric characters and meristic count of a fish, Crossochelius latius latius (Hamilton-Buchanan) have been studied from Ranjit Sagar Wetland. Monthly sample collection of Crossochelius latius latius was conducted for the study of morphometric characters and meristic counts. Eighteen characters have been studied in percentage of total fish length from which thirteen characters were genetically controlled, four characters were intermediate and one character was environmentally controlled. In percentage of head length all characters were genetically controlled. The meristric characters were counted and to draw fin formula of this fish. Some variation in the count of branched and unbranched fin rays have been observed. However positive correlation has been observed between total length and external body parts. Thus, population appeared to be relatively uniform as revealed by morphometric characters, thus considered as isometric growth.

Download Full Article: Click Here


Journal is Indexed and Abstracted in following Database(s).

CAS Index Copernicus EBSCO  ProQuest 
Genamics J-Gate AcademicKeys Electronic Journals Library  CABINew Jourpubshub